Having diarrhea 3 to 4 times a week

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bambo28
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 7/18/2006 9:38 AM (GMT -6)   
Ok for the past 4 weeks I have had diarrhea, in the begining it was loose and no food was digestin, then went to watery then loose painful and it lasted for about a week. I then was normal. Then come the Monday after that is started again but not as long. Then come Monday again I started again for a about 3 days, just loose painful stools, then ok. And again come yesterday it started again but I had no worning and it was watery. This morrning it was painful soft stool. Twice today already and it was 4 to 5 times in the begining then eased up a little after that. Any one have any idea? I have been taking Zoloft and Xanax (as needed and don't like to take them so I only take that one as needed) for 2 months now and this has been happening for a month now. If the meds were causing it wouldn't it have in the begining? And in the begining of this diarrhea it was painful to the touch in my lower abdomin and I am starting to get small headacks. I don't know what is going on so if any one has any idea please do let me know. Thanks.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 7/18/2006 9:48 AM (GMT -6)   
If I remember the t.v. commercials for those products, diarrhea is a side affect. And no, you wouldn't necessarily get it right off the bat, because those kinds of drugs, I believe, build up in your system, so it may take a while before you develop a reaction to them. You need to call your dr's office and tell them you have developed intermittent diarrhea and you suspect your medication and what is to be done about it? Sometimes people with IBS are put on those medicines to make their diarrhea better, but it's always possible that it can make it worse or cause it in people who didn't have it before.

bambo28
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 7/18/2006 9:55 AM (GMT -6)   
Could cause what in people? But this comes and goes. Thanks for your reply.

crazygut
Regular Member


Date Joined Jun 2006
Total Posts : 41
   Posted 7/18/2006 3:52 PM (GMT -6)   
i used to take zoloft & diarrhea was a side affect for me, as was headaches.  The headaches went away after a few months.  The diarrhea I had on & off before taking it, but it did make it more frequent.  I stopped taking Zoloft about a year and a half ago (6 months before I got a bad IBS attack).  But it is very common side affects that you are describing.  If they are very bothersome you can ask your doctor to go on another anxiety med that doesn't cause the diarrhea.  I have heard that Paxil can actually help with the diarrhea? 
good luck to you. 

bambo28
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 7/19/2006 4:58 AM (GMT -6)   
The only thing with Paxil is the sexual side affect. I took it years ago and had to stop cause my husband at the time was driving me crazy even on it cause of that side affect. I will look into others but I realy like what Zoloft is doing, mentally that is. But if it is to much I will switch for my health. Thanks for your info on this it realy helps to know what others have went throw.

So you got IBS from the Zoloft?

Thanks Sheila.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 7/19/2006 10:26 AM (GMT -6)   
You can't get IBS from medicine because IBS is a problem with your gut function that is independent of any medicine you take. But most any medicine can give you diarrhea or constipation while you are taking it. Sometimes--depending on the person and the medicine--your body will adjust and you will get better. But sometimes the side affect never goes away and you either have to get a new medicine or start taking anti-diarrheal medicine to compensate.

bambo28
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 7/19/2006 12:14 PM (GMT -6)   
Thanks for the info.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 24, 2014 6:05 PM (GMT -6)
There are a total of 2,110,353 posts in 234,555 threads.
View Active Threads


Who's Online
This forum has 149199 registered members. Please welcome our newest member, Penryk.
492 Guest(s), 27 Registered Member(s) are currently online.  Details
hld4good, clocknut, hateuc, spottydog10, Paddicake77, Chotti, Dale B, Gretchen1, brt4545, Guardian9, I got uc, titlewave, Mercy&Grace, Redwing57, jse, DYank, JJ-3, CarlG, colitis32, khaiz1202, Roseym10, churey360, sbharley, ShinytopPC, F8, UCwhat?, gingeranne8


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer